Open Access

Schwarz-Pick-type estimates for the hyperbolic derivative

Journal of Inequalities and Applications20062006:96368

Received: 12 February 2005

Accepted: 8 November 2005

Published: 18 May 2006


We obtain Schwarz-Pick-type estimates for the hyperbolic derivative of an analytic self-map of the unit disk in .


Authors’ Affiliations

Department of Mathematics, Buffalo State College, USA


  1. Beardon AF: The Schwarz-Pick lemma for derivatives. Proceedings of the American Mathematical Society 1997,125(11):3255–3256. 10.1090/S0002-9939-97-03906-3MathSciNetView ArticleMATHGoogle Scholar
  2. Duren PL: Univalent Functions, Fundamental Principles of Mathematical Sciences. Volume 259. Springer, New York; 1983:xiv+382.Google Scholar
  3. Kaptanoğlu HT: Some refined Schwarz-Pick lemmas. The Michigan Mathematical Journal 2002,50(3):649–664.MathSciNetView ArticleMATHGoogle Scholar
  4. Mercer PR: Sharpened versions of the Schwarz lemma. Journal of Mathematical Analysis and Applications 1997,205(2):508–511. 10.1006/jmaa.1997.5217MathSciNetView ArticleMATHGoogle Scholar
  5. Mercer PR: Another look at Julia's lemma. Complex Variables 2000,43(2):129–138.MathSciNetView ArticleMATHGoogle Scholar
  6. Yamashita S: The Pick version of the Schwarz lemma and comparison of the Poincaré densities. Annales Academiae Scientiarum Fennicae. Series A I. Mathematica 1994,19(2):291–322.MathSciNetMATHGoogle Scholar


© Peter R. Mercer. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.